Prednisolone and eyesight

I have been on Pred all month since my bad series of attacks earlier in July but today I suddenly had a huge deterioration in my vision - like my eyes were really tired. I've been on 8 at the peak but reducing down to 4 tomorrow and it's really taking its toll in several ways (not least mood, sleep and shakes) but hadn't heard of effects on vision before.

2 Replies

oldestnewest
  • Hi

    I think you should go and get your eyes tested...I went to my optician a few months ago and used to be long sighted and now I have become short sighted and he said that because I had been on steroids for a very long time I need regular eye checks as steroids can have an effect on your eyesight, not quite sure what but maybe an eye check can't hurt.

    I found it awful when i first went on it for the sleep part of it, can't live with it, can't live without it lol....

    Hope you get it sorted soon x

  • I found that too, after only a 10 days worth of Pred. Going down an escalator was most odd and driving back from daughters in Feb's fog and snow was really frightening. Started to worry that my sight was going.

    Husband drove me to Vision Express - I'd new glasses in November and this was worrying us both.

    They listened to my worries and asked about general health. Was I taking any new medication eg antibiotics. Hearing I'd had 10 days worth of Pred. and steroid inhaler for first time in my life, they confirmed Pred was the probable cause and to come back for a check up in two months time by which time would be well out of my system.

    Needless to say, this check up confirmed my eyes hadn't changed. Same prescription as that given in November.

You may also like...